MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-15-HELIX
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Hematoma (1884); Convulsion/Seizure (4406); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding 10 concerto coils that had compaction during the procedure.In the following weeks post-operative, the patient experienced unrelated subdural hematoma and died.It was reported that on (b)(6) 2023, the patient underwent a coil embolization procedure to treat a 1-2mm saccular pseudoaneurysm and hemorrhoids.It was noted that the 10 concerto coils were delivered, deployed, and detached successfully as intended.Coil compaction was observed but no reported impact to the patient at the time of the procedure.On (b)(6) 2023, the patient returned to the hospital and was noted to have an acute left subdural hematoma (sdh).The patient experienced several epileptic seizures and died, as a result, on (b)(6) 2023.The site assessment of the events concluded the events were not related to the procedure or the devices.The medtronic study sponsor assessment concluded the events were possibly related to the procedure but not related to the devices.However, the investigator conclusion agreed with the site assessment that the events were not related to the procedure or devices.Additional information received reported since this adverse event occurred 10 days post-index procedure, the sponsor will always consider that it is indeed possible that the adverse event could be related to the study index procedure due to the fact the adverse event occurred so close in time after the index procedure.During the hospital stay there were several epileptic seizures and as a result he died on (b)(6) 2023.Subdural hematoma was ¿acute¿.Concomitant medication was given due to the adverse event.The adverse event was treated with a surgical/open repair procedure.
 
Event or Problem Description
Additional information received reported patient got a drainage of the hematoma via an osteoplastic craniotomy - without complications on (b)(6) 2023.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that during the hospital stay an intracranial bleeding was observed.Aneurysm embolization technique-1: front door.Traumatic bleed embolization technique-1: total vessel occlusion.
 
Event or Problem Description
Additional information received reported the medtronic sponsor assessment of the event was updated/corrected to indicate that the event of subdural hematoma and related outcome were not related to the procedure or the concerto coils.This event is no longer reportable.Mdr decision corrected to not reportable.No additional supplemental mdr's are required unless additional information received makes the event reportable.
 
Additional Manufacturer Narrative
Event related to regulatory reports: 2029214-2023-00953, 2029214-2023-00954, 2029214-2023-00955, 2029214-2023-00956, 2029214-2023-00957, 2029214-2023-00958, 2029214-2023-00959, 2029214-2023-00960, & 2029214-2023-00961.This event is no longer reportable.Mdr decision corrected to not reportable.No additional supplemental mdr's are required unless additional information received makes the event reportable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17175108
Report Number2029214-2023-00952
Device Sequence Number17014251
Product Code KRD
UDI-Device Identifier00847536044937
UDI-Public00847536044937
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberNV-5-15-HELIX
Device Catalogue NumberNV-5-15-HELIX
Device Lot Number225631734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer06/28/2023
06/28/2023
06/30/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date06/30/2023
06/30/2023
07/10/2023
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age79 YR
Patient SexMale
Patient Weight77 KG